Alert archive / Texas / Flash Flood Warnings in 2009
Flash Flood Warning 65, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Sep 11, 2009, 1:03 PM CDT for Bell County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2009, 1:03 PM CDT (18:03 UTC)
- Expired
- Sep 11, 2009, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Bell County, TX
The radar
The Ft Hood radar (KGRK), 28 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 1:22 PM CDT | FLASH FLOOD | 3 Ssw Salado, TX | I-35 CLOSED BELL/WILLIAMSON CTY LINE. ACCESS ROADS CLOSED SRN BELL COUNTY |
| Sep 11, 3:57 PM CDT | FLASH FLOOD | 2 Ene Salado, TX | I-35 SVC RDS CLOSED FOR HIGH WATER. FLOODING IN HOMES, EVACUATION ALONG SALADO CREEK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1053 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 111803
FFWFWD
TXC027-112100-
/O.NEW.KFWD.FF.W.0065.090911T1803Z-090911T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
103 PM CDT FRI SEP 11 2009
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL BELL COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 400 PM CDT
* AT 103 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
AN AREA OF HEAVY RAIN WEST TO SOUTHWEST OF SALADO. THE STORMS
PRODUCING THE HEAVY RAINFALL WERE NEARLY STATIONARY. RADAR AND
OBSERVER REPORTS INDICATE THAT OVER 8 INCHES OF RAIN HAS FALLEN
SINCE YESTERDAY EVENING...AND 1 TO 3 INCHES OF ADDITIONAL RAIN WILL
BE POSSIBLE THROUGH 400 PM CDT.
* RESIDENTS NEAR SALADO CREEK ARE BEING BRIEFED ON POSSIBLE
EVACUATION. REPORTS NEAR JARRELL INDICATE THAT PORTIONS OF
INTERSTATE 35 ARE FLOODED AS ARE NUMEROUS ROADS NEAR THE CITY.
* THE STORM PRODUCING THE HEAVY RAINFALL WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3083 9754 3087 9764 3089 9776 3091 9778
3107 9773 3096 9735 3080 9740
$$2 follow-up statements
000
WGUS74 KFWD 111850
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
150 PM CDT FRI SEP 11 2009
TXC027-112100-
/O.CON.KFWD.FF.W.0065.000000T0000Z-090911T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BELL TX-
150 PM CDT FRI SEP 11 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR SOUTH
CENTRAL BELL COUNTY...
AT 149 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
AN AREA OF HEAVY RAIN 5 MILES FROM SALADO SOUTHWEST TO THE
WILLIAMSON COUNTY LINE. THE STORM WAS NEARLY STATIONARY AND HAS
PRODUCED SOMEWHERE NEAR A FOOT...12 INCHES...OF RAIN SINCE YESTERDAY
EVENING.
THIS IS A DANGEROUS FLOODING SITUATION. EXERCISE EXTREME CAUTION.
AT LEAST ONE WATER RESCUE HAS OCCURRED IN SALADO. INTERSTATE 35 AND
ITS ACCESS ROADS ARE CLOSED IN SOUTHERN BELL COUNTY...AS ARE
NUMEROUS OTHER HIGHWAYS AND ROADS. EVACUATIONS MAY BE NECESSARY FOR
RESIDENTS NEAR SALADO CREEK AND OTHER CREEKS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3083 9754 3087 9764 3089 9776 3091 9778
3107 9773 3096 9735 3080 9740
$$000
WGUS74 KFWD 112014
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
314 PM CDT FRI SEP 11 2009
TXC027-112100-
/O.CON.KFWD.FF.W.0065.000000T0000Z-090911T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BELL TX-
314 PM CDT FRI SEP 11 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 PM CDT FOR SOUTH
CENTRAL BELL COUNTY...
NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN AREA OF SLOW
MOVING HEAVY RAIN MOVING BACK INTO BELL COUNTY. AN ADDITIONAL 2 TO 3
INCHES OF RAINFALL WILL BE POSSIBLE. THIS FLASH FLOOD WARNING WILL
LIKELY BE EXTENDED INTO THE EVENING HOURS.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE SALADO. LAW ENFORCEMENT REPORTS FLOODING OF STREETS AND
SALADO CREEK CONTINUES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR
WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD RELATED DEATHS
OCCUR IN AUTOMOBILES.
&&
LAT...LON 3083 9754 3087 9764 3089 9776 3091 9778
3107 9773 3096 9735 3080 9740
$$
SCHULTZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 12:46 PM CDT, 17 minutes earlier.
Area forecast discussion, Sep 11, 12:46 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1246 PM CDT FRI SEP 11 2009 .AVIATION... 1246 PM IT IS DIFFICULT TO FORECAST EXACT LOCATION OF AFTERNOON CONVECTION...BUT EXPECT IT TO BE WIDESPREAD ENOUGH TO AFFECT THE AIRPORTS. COVERAGE SHOULD DECREASE IN THE EVENING...BUT EXPECT NOCTURNAL CONVECTION TO OCCUR SOMEWHERE IN THE NORTH TX AREA. BY SATURDAY MORNING...EXPECT WIDESPREAD MVFR/LOCALIZED IFR CEILINGS ONCE AGAIN AND THEN ANOTHER REPEAT OF AFTERNOON STORMS. 84 && .UPDATE... 1203 PM THE PREVIOUS FORECAST IS IN GOOD SHAPE. THE MAIN AREAS OF RAIN HAVE SHIFTED MAINLY TO THE WEST OF I-35 AS OF MIDDAY...BUT EXPECT TO SEE ADDITIONAL DEVELOPMENT TO THE EAST LATER THIS AFTERNOON. UPDATES HAVE BEEN SENT WHICH MAINLY ADJUST HOURLY TRENDS. 58 && .PREV AVIATION... MAIN AVIATION WEATHER CONCERNS THROUGH SATURDAY MORNING WILL BE THE TIMING OF SHOWERS AND THUNDERSTORMS AS WELL AS OCCASIONAL MVFR/IFR CEILINGS THIS MORNING AND PREVAILING LOW CEILINGS SATURDAY MORNING. EXPECT PERIODS OF SHOWERS WITH OCCASIONAL THUNDERSTORMS THIS MORNING AS THE UPPER LOW OVER SOUTH TEXAS SLOWLY LIFTS NORTHWARD. BEST THUNDERSTORM CHANCES WILL OCCUR THIS AFTERNOON THROUGH TONIGHT AS LIFT AND INSTABILITY INCREASE BUT A BRIEF STORM OR TWO WILL BE POSSIBLE THIS MORNING AT ALL SITES. MVFR CEILINGS SHOULD IMPROVE OUTSIDE OF THE THUNDERSTORM ACTIVITY THROUGH THE DAY BUT WILL RETURN OVERNIGHT. SHOWERS AND THUNDERSTORMS MAY DECREASE IN COVERAGE AFTER SUNSET BUT SHOULD INCREASE IN COVERAGE OVERNIGHT AS ISENTROPIC LIFT INCREASES. A LIGHT...MAINLY EAST TO NORTHEAST WIND THIS MORNING WILL TURN MORE NORTHERLY THIS AFTERNOON AND SHOULD INCREASE AS THE PRESSURE GRADIENT TIGHTENS. 79 && .PREV DISCUSSION... /ISSUED 340 AM CDT FRI SEP 11 2009/ A SOMEWHAT COMPLICATED FORECAST OVER THE NEXT FIVE DAYS. FEEL THE GFS AND NAM HAVE THE BEST SURFACE AND UPPER AIR SOLUTIONS FOR OUR REGION. THE ECMWF AND CANADA ARE MUCH SLOWER WITH ALL FEATURES AND HAVE NOT CHANGED THEIR TONE IN THE PAST SEVERAL RUNS. WITH SUCH AN UNUSUAL UPPER AIR PATTERN ACROSS NOAM FOR SEPTEMBER...FEEL SAFER FOLLOWING THE MORE PROGRESSIVE GFS/NAM THROUGH AT LEAST TUESDAY. THE UPPER LOW DROPPING OUT OF CANADA WILL DO A REVERSE SHUFFLE THROUGH THE NORTHERN ROCKIES AND CENTRAL CANADA THROUGH EARLY NEXT WEEK. WHILE IN THE NORTHERN PLAINS TODAY AND TONIGHT...IT SHOULD AID FALLING HEIGHTS AND THE FORMATION OF A CLOSE LOW ALOFT OVER TEXAS WHICH WILL KEEP OUR AREA PRIMED FOR WIDESPREAD CONVECTION THROUGH THE WEEKEND AND EARLY NEXT WEEK. DOWN AT THE SURFACE...A TROPICAL CIRCULATION WILL EVOLVE BY TONIGHT SOMEWHERE AROUND CORPUS CHRISTIE AND START DRIFTING NORTH OR NORTHEASTWARD WITH COPIOUS AMOUNTS OF MOISTURE. ISENTROPIC SURFACES (300-305) SHOW A STEADY STREAM OF MOIST UPGLIDE OVER THE EAST AND NORTH SIDE OF THE SFC-850 LOW AS IT TRACKS ALONG COASTAL TEXAS AND ACROSS EAST TEXAS. DUE TO THE SLOW MOVEMENT AND EXPECTED HEAVY RAINFALL THROUGH SUNDAY...WE/VE ISSUED A FLASH FLOOD WATCH FOR ALL OF NORTH TEXAS THIS AFTERNOON THROUGH SATURDAY NIGHT. AMOUNTS OF 2-4 INCHES ARE EXPECTED WITH SOME SPOTS RECEIVING MUCH MORE WHERE ECHO TRAINING AND LONG DURATION RAINFALL OCCURS. THIS EVENT SHOULD BEGIN TO WIND DOWN MID NEXT WEEK AS THE SURFACE SYSTEM MOVES FURTHER NORTHEAST. TEMPERATURES WILL BE BELOW NORMAL TODAY THROUGH SUNDAY DUE TO EXTENSIVE CLOUD COVER...EASTERLY WINDS AND EPISODES OF CONVECTION. TEMPERATURES MAY NOT RETURN BACK TO NORMAL UNTIL THURSDAY. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 84 70 79 67 78 / 60 60 80 70 60 WACO, TX 85 71 80 67 80 / 80 70 80 60 50 PARIS, TX 83 68 76 66 76 / 70 60 80 80 70 DENTON, TX 84 70 79 65 78 / 50 60 80 80 60 MCKINNEY, TX 84 69 79 66 78 / 60 60 80 80 70 DALLAS, TX 85 71 79 68 78 / 60 60 80 70 70 TERRELL, TX 84 70 78 67 77 / 70 70 80 70 60 CORSICANA, TX 83 70 79 67 80 / 70 70 80 70 60 TEMPLE, TX 84 71 78 66 80 / 80 70 70 50 40 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, Sep 11, 3:45 AM CDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 345 AM CDT FRI SEP 11 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 345 AM CDT FRI SEP 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FROM 1 PM THIS AFTERNOON THROUGH SUNDAY MORNING FOR ALL OF NORTH TEXAS. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS TODAY AND TONIGHT. HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN THREATS WITH THIS ACTIVITY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH MONDAY ACROSS NORTH TEXAS. HEAVY RAINFALL WILL BE THE PRIMARY HAZARD. SCATTERED THUNDERSTORMS WILL LINGER ACROSS THE NORTHEAST SECTIONS OF NORTH TEXAS TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 79
In the hours before
Local storm report, Sep 11, 12:12 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1212 PM CDT FRI SEP 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 PM FLASH FLOOD SALADO 30.93N 97.53W
09/11/2009 BELL TX BROADCAST MEDIA
REPORTS OF CAR STUCK IN WATER NEAR MILL CREEK COUNTRY
CLUB IN SALADO.Local storm report, Sep 11, 12:55 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1255 PM CDT FRI SEP 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM FLASH FLOOD SALADO 30.93N 97.53W
09/11/2009 BELL TX EMERGENCY MNGR
SALADO RESIDENTS NEAR CREEK ARE BEING PREPARED TO
EVACUATEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 11:11 PM CDT | Areal Flood Advisory | FWD | McLennan | 2 hr |
| Sep 10, 11:31 PM CDT | Areal Flood Advisory | FWD | Bell | 119 min |
| Sep 11, 3:49 AM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 4 days |
| Sep 11, 10:08 AM CDT | Areal Flood Advisory | FWD | Bell | 2 hr |
| Sep 11, 11:33 AM CDT | Flash Flood Warning | FWD | Bell | 117 min |
| Sep 11, 3:40 PM CDT | Flash Flood Warning | FWD | Bell | 6 hr |
| Sep 11, 3:50 PM CDT | Areal Flood Advisory | FWD | McLennan | 3 hr |
| Sep 11, 5:45 PM CDT | Areal Flood Advisory | FWD | Collin | 3 hr |
| Sep 11, 6:31 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Sep 11, 6:47 PM CDT | Special Weather Statement | FWD | Tarrant | 28 min |
| Sep 11, 6:50 PM CDT | Areal Flood Advisory | FWD | Denton | 3 hr |
| Sep 11, 6:52 PM CDT | Areal Flood Advisory | FWD | Tarrant | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.